Jump to content



Photo

13 Months Off - Still Dizzy


  • Please log in to reply
9 replies to this topic

#1 Lala33

Lala33

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 06 March 2019 - 12:07 AM

Hello everyone, 

 

I am so thankful for a site like this - finally, people who understand.

 

I was placed on Cymbalta 60mg almost 9 years ago for mild anxiety, no depression. Within a month or so I weened myself down to 20mg because I felt 60mg was too much and I was good for those 9 years. Well, January 2018 I decided to ween myself off the 20mg. I am 32 years old and would like to start a family one day and I don't want any medication in my system, plus i felt in control of my life. I began by taking 5 beads out at a day (which I now learned was too much too quick). I had some residual anxiety but by February 14th, 2018 it was completely out of my system. I skipped the brain zaps (which i had when I tried stopping it cold turkey years ago) but just felt fatigued and heightened anxiety. May 22nd I was at work and randomly passed out. I'm a nurse, so I was brought to the ER, worked up for dehydration and low blood sugar - but I was dizzy. The dizziness progressively gotten worse. I felt like I was being thrown from a boat all day long, it literally felt like someone was under my feet and pushing me. I felt like I was walking sideways, my lips were numb, my vision and my hearing was off, I couldn't process information - I honestly thought I was having a stroke. Another ER visit and they chumped it up to anxiety and work related stress. 8 straight months of pure imbalance continued. I worked and slept. Social anxiety was out of control, I could barely make eye contact with people, I was having 3-4 full blown panic attacks a week, constantly felt on the brink of passing out. My family would witness me turn completely pale and begin to sweat and see me almost lose consciousness and then regain it. I could only sleep on my right side, I lost 15 pounds due to nausea. I went to 3 ENTs and a neurologist. I had every blood work drawn, CT scan, MRI, lyme test, hell I even had an HIV/AIDs test done - all clear. Christmas Eve I was at work and noticed I wasn't dizzy for a short period of time and it progressively had gotten better up until 2 weeks ago. I'm back to feeling off balance, my lips are numb/tingling, and my emotions are all over the place - I even woke myself up because I was crying - I've never done that in my life! I've been told this is a "wave". My question is, when does this stop? Will my brain ever rebalance itself? I tried taking a prenatal vitamin but it wasn't agreeing with my stomach - what supplements should I take? I can't believe this is happening again. SOS :)


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 06 March 2019 - 09:17 AM

Welcome lala

 

If I read your post correctly you have been off Cymbalta for about a year bow. Is that correct? Even though the delay in withdrawal symptoms is rare it does happen. Another new member asked about supplements a couple of days ago so I will be posting a link shortly to that answer. That answer does not include Lion's Mane Mushroom and Suntheanine which I had  already talked to her about and those are two to be considered as well.

 

You may want to look at the Medical Support section and open the thread titled Summary of Cymbalta Withdrawal. It is a summary of what people have tried, the safety info as well as numerous medical research abstracts. Be back with that link in a minute.


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 06 March 2019 - 09:20 AM

https://www.cymbalta...ons-left/page-2
Post 58

If for some reason this does not work just let me know.

#4 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 06 March 2019 - 09:23 AM

click on the post number Hat and it gives you the link to jump right to it :)

 

https://www.cymbalta...s-left/?p=81652


#5 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 06 March 2019 - 09:52 AM

Lala - a warm welcome from me.

 

Hat has mentioned the best thing for you to glean from the forum - there is so much information here about what people have tried in situations similar to your own. What you are going through is horrific. I truly feel for you. 

 

To explain what is going on in your brain... when you stop an antidepressant, the receptors have to re-grow and calibrate to suit processes without the drug. Unfortunately this can take up to 2 years - although I sincerely hope this isn't the case for you. Essentially, anything that is controlled in the front of the brain can be affected in this way - and balance is a big one that most people report.

 

Fortunately, you can take supplements which will accelerate the growth of these receptors and should give you some relief. Omega 3 is one of the first - making sure you get a combined DHA/EPA of around 2000-3000mg. This would be a good place to start.


#6 Infinity

Infinity

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 06 March 2019 - 04:57 PM

Definitely suggest DHA/EPA as well as st john's wort (https://nccih.nih.go...-depression.htm) as it may help your serotonin levels.


#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 06 March 2019 - 05:39 PM

Welcome infinity

St. Johns Wort is a fairly good natural ssri but it should not be taken if still on a ssri/snri as it can cause serotonin syndrome.

#8 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 06 March 2019 - 07:00 PM

Ditto - my welcome to you too Infinity.

 

Yes, many cases of SS when combined. SJW should also be bought as a standardised extract as cheaper versions (not standardised) can cary significantly in potency... like taking 20mg Cymbalta one day - 30mg the next.


#9 Lala33

Lala33

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 09 March 2019 - 11:14 PM

Thank you all , I appreciate you replying.

 

I will try the omega 3 because I've done some research on that as well. My therapist said it could take about 2 years for my brain to go back to "normal" because I was on the medication for so long. i've done reiki and acupuncture which I felt has helped as well. Social anxiety was never a problem for me so it's just trying to learn new ways of living and coping. 

 

I'll be checking in :)


#10 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 10 March 2019 - 08:41 AM

Yes, acupuncture has seen good results, and I am sure you will see benefit from the Omega 3 as it stimulates the re-growth. Hat also mentioned the Lion's Mane Mushroom which he has been doing a lot of research on recently also regarding the same. Might also be worth a try.

 

Please do keep us updated and feel free to enquire about anything else you feel may help.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users